Aa
Aa
A
A
A
Close
Avatar universal

Levothyroxine

Hello, I was diagnosed with thyroiditis and after going from hyperthyroidism to hypothyroidism I was put on 75mg of levothyroxine than my doctor said to only take half a dosage and now I've been off the medication for 6 days I was supposed to be done with treatment but ever since I stopped the medication I've been feeling dizzy again and exhausted my hair is falling out again my hands are shaking I have cold feet and nausea I told my doctor but he says I'm fine I was wondering could this be side effects from coming off the medication ? If so how long will it take for the symptoms to stop? I'm getting really freaked out by this cause I was supposed to be fine now and I'm not and my doctor won't take me serious! Please help ! Juliane
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
It's been 22 days now were I'm off the meds and still no improvement everytime they do a blood test they only test tsh and FT4  and those come up normal so they tell me I'm fine and send me home I just don't know what to do anymore !
Helpful - 0
97953 tn?1440865392
MEDICAL PROFESSIONAL
Often we use levothyroxine during severe hypothyroid phases of thyroidits then taper off the medication -- this can be a bumpy ride for many patients, but usually with time, the levels stabilize but this may take several weeks.  We usually recheck levels 4-6 weeks after stopping meds to confirm normal.  The nausea and dizziness are not typical thyroid symptoms.  Would continue to discuss with your doctor to make sure nothing else is going on.
Helpful - 0

You are reading content posted in the Thyroid Cancer / Nodules & Hyperthyroidism Forum

Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.